MAUDE Adverse Event Report: IMMUCOR, INC. CAPTURE-R READY-SCREEN (I AND II); REAGENT RED BLOOD CELLS

IMMUCOR, INC. CAPTURE-R READY-SCREEN (I AND II); REAGENT RED BLOOD CELLS
Catalog Number 0006440
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Transfusion Reaction (4596)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2023 immucor performed s antigen confirmation on cells 1 and 2 of returned crrs2 lot x548 using anti-s antiserum lot 057035 with retention crrirc lot 221221.Controls performed as expected, and cells 1 and 2 resulted positive for the s antigen as expected.Return product performed as expected.On (b)(6) 2023 immucor used remote access to review the results from (b)(6) 2023.No errors noted on plate id x54807390 tested at 2145 on (b)(6) 2023; cell 1 - s-,s+, cell 2 - s+,s+ (both cells were negative).It was noted that the well fill check was very icteric for the pretransfusion sample (i.E.The sample appeared to be very icteric).On (b)(6) 2023 immucor performed jkb antigen confirmation on cell 1 of returned crrs2 lot x548 using anti-jkb antiserum lot tn0038 jkb with retention crrirc lot 221221.Controls performed as expected, and cell 1 resulted positive for the jkb antigen as expected.Return product performed as expected.On (b)(6) 2023 immucor performed a 2_cell assay on the neo iris using returned samples pre-trans 1, pre-trans 2, and post trans with retention crrs2 lot x548 and retention crrirc lot 221221.Controls performed as expected, and all three samples resulted negative.On (b)(6) 2023 immucor performed a 3_cell assay on the neo iris using the three returned samples with retention crrs3 lot r445 and retention crrirc lot 221221.Controls performed as expected, and all three samples resulted negative.On (b)(6) 2023 immucor performed a screen assay on the echo lumena using the three returned samples with crrs3 lot r445 and retention crrirc lot 221221.Controls performed as expected, and all three sample resulted positive.Pre-trans 1 resulted 1+, ?, ? for cells 1, 2, and 3.Cell 2 was visually interpreted as negative.Cell 3 was visually interpreted as positive.The cell button for cell 3 is smaller than the buttons for the negative reactions on the plate.Pre-trans 2 resulted 1+, 1+, 1+ for cells 1, 2, and 3.Post-trans resulted 1+, ?, ? for cells 1, 2, and 3.Cell 2 was visually interpreted as negative.Cell 3 was visually interpreted as positive.The cell button for cell 3 is smaller than the buttons for the negative reactions on the plate.On (b)(6) 2023 immucor performed a selected cell antibody detection assay by manual tube method.The selected cell panel consisted of 3 jk(a-b+), s+s- red cells and 3 jk(a+b-), s-s+ red cells and tested with all three returned samples using peg as enhancement media.All three samples resulted negative with all 6 selected red cells.An antibody titer was not indicated.On (b)(6) 2023 immucor performed a ready id assay on the echo lumena using returned sample pre-trans 2 (the only sample with enough volume to complete the assay) with retention crrid lot id445 and retention crrric lot 221221.Plate controls performed as expected, and the returned sample resulted with 1+ reactivity on cells 3 and 12, and with equivocal reactions on cells 1, 5, 9, 11, and 13.This panel was chosen to differentiate if the antibody present is of the s or jkb specificity.All cells that would have included one and excluded the other resulted negative.No identifiable identification could be made.All equivocal reactions were visually interpreted as negative.On (b)(6) 2023 an immucor service technician went to customer site to perform an unexpected reaction checklist to make sure that neo iris instrument serial number (b)(4) was fully operational and everything was within the specifications.Proactive maintenance was performed but no instrument issues were noted.The customer issue was reproduced with returned samples only.Retention product performed as expected.No defect or deficiency was identified for either the instrument or the assay reagents.This is a sample related issue.The internal immucor reference for this event is pr#(b)(4).
 
Event or Problem Description
On (b)(6) 2023 a customer reported unexpected negative reactivity (missed anti-s) with capture-r ready-screen (i and ii) on their neo iris instrument.

Brand Name
CAPTURE-R READY-SCREEN (I AND II)
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer Contact
howard yorek
3130 gateway drive
po box 5625
norcross, GA 30091-5625
6784184738
MDR Report Key16496213
Report Number1034569-2023-00006
Device Sequence Number6536124
Product Code QHT
UDI-Device Identifier10888234000648
UDI-Public10888234000648
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
102707/0.0
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2023
Device Catalogue Number0006440
Device Lot NumberX548
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR
Patient SexMale